MAUDE Adverse Event Report: HALYARD - IRVINE ECHOLONG CONTINUOUS NEEDLE & CATHETER SET; REGIONAL ANESTHESIA

HALYARD - IRVINE ECHOLONG CONTINUOUS NEEDLE & CATHETER SET; REGIONAL ANESTHESIA
Model Number ELL18100TGC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number, 0202876302, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 01-mar-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: n/a, flow rate: n/a, procedure: right total knee, cathplace: adductor canal.It was reported that a catheter broke during an adductor canal block procedure on (b)(6) 2018.The broken fragment remained in the patient.Additional information received on 26-feb-2018 stated that 9.5 cm of the catheter broke off and was retained in the patient during initial removal, which was attempted by hand.Surgical removal was attempted on the retained portion of the catheter.The patient experienced discomfort, but the broken piece was noted as not removed.No further information was received.
 
Additional Manufacturer Narrative
Halyard health received one sample.A visual inspection found a t-block catheter received with the distal infusion section of the tip missing.The tip of the catheter was observed under magnification.A gouge mark was observed proximal to the end of the catheter.The tip of the catheter had sharp edges indicating that a sharp object had been used.Tensile strength was performed on the catheter using the instron machine.The passing rate for the test is >2.8(lbf) at the infusion segment and >4.00 (lbf) for the mid-body segment.The result for the catheter mid-body segment is 6.55(lbf).The infusion segment was not able to be tested as it was not returned.The evaluation summary concludes that the catheter was cut with some type of sharp object.The gouge mark that is present proximal to the cut end indicates that the catheter may have been advanced passed the tip of the needle and then retracted.Tensile strength was performed on the mid-body segment and met specifications.Root cause could not be determined.All information reasonably known as of 18-apr-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
ECHOLONG CONTINUOUS NEEDLE & CATHETER SET
Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7320451
Report Number2026095-2018-00030
Device Sequence Number1605971
Product Code CAZ
UDI-Device Identifier30680651392283
UDI-Public30680651392283
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111355
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date12/13/2020
Device Model NumberELL18100TGC
Device Catalogue Number103922803
Device Lot Number0202876302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2018
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date04/20/2018
Patient Sequence Number1
Patient Age68 YR
Patient Weight94